Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 391, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2012, 6:46 PM CDT for Franklin Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 4, 2012, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Franklin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:55 PM CDT | TSTM WND DMG | Winnsboro, LA | TREES DOWN AROUND THE CITY. A CHURCH MARQUEE WAS BLOWN OVER AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS54 KJAN 042346
SVRJAN
LAC041-050030-
/O.NEW.KJAN.SV.W.0391.120704T2346Z-120705T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF WINNSBORO...
* UNTIL 730 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINNSBORO MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILBERT BY 730 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3212 9186 3222 9174 3213 9152 3200 9161
3201 9164 3201 9165 3202 9167
TIME...MOT...LOC 2346Z 034DEG 4KT 3211 9165
$$
MRM1 follow-up statement
086
WWUS54 KJAN 050019
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CDT WED JUL 4 2012
LAC041-050030-
/O.CON.KJAN.SV.W.0391.000000T0000Z-120705T0030Z/
FRANKLIN LA-
719 PM CDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL FRANKLIN PARISH...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINNSBORO MOVING SOUTHWEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL FRANKLIN PARISH AT 730 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3212 9186 3222 9174 3217 9164 3204 9169
3201 9164 3201 9165
TIME...MOT...LOC 0019Z 034DEG 4KT 3216 9177
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:34 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 3:34 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT WED JUL 4 2012 .SHORT TERM...(TODAY THROUGH SATURDAY FRIDAY) HOT WITH SLIGHT INCREASE IN SHOWER/TSTORM CHANCES EACH AFTERNOON INTO SATURDAY. SOME LINGERING OVERNIGHT ACTIVITY COULD BE ALSO BE POSSIBLE LATER IN THE WEEK. SCATTERED PULSE SHOWERS AND THUNDERSTORMS ONGOING ACROSS MUCH OF THE REGION AT THIS HOUR WITH EXPECTED CONTINUATION THROUGH EARLY EVENING. SOME TSTORMS WILL PULSE TO STRONG TO SEVERE LIMITS BRIEFLY...CAPABLE OF GUSTY WINDS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING. THE STRONG TO SEVERE STORM RISK WILL END FOLLOWING SUNSET AS ATMOSPHERE STABILIZES. ANOTHER ROUND OF SCATTERED PULSE SHOWERS AND TSTORMS SIMILAR TO TODAY (SOME STRONG TO SEVERE) WILL BE ON TAP THURS AFTN GIVEN IN SITU UNSTABLE AND MOIST AIRMASS IN PLACE AND POSSIBLY LINGERING FARTHER INTO THE NIGHT WITH THE AID OF SUBTLE S/WV TROUGHS PIVOTING AROUND THE H5 RIDGE IN THE NE FLOW. H5 RIDGE WILL SLOWLY RECENTER AND FLATTEN FARTHER NW ACROSS THE CNTRL CONUS ALLOWING FOR GREATER E/SE LOW-LVL FLOW BY EARLY FRIDAY. PWATS WILL CLIMB TOWARDS 1.8-2 INCHES ACROSS MAJORITY OF REGION AS AN INVERTED H7-H5 S/WV TROUGH SWINGS ACROSS THE NRN GULF COAST FRIDAY. NAM IS A BIT FASTER AND SEEMS TO BE AN OUTLIER WITH THIS FEATURE WHILE GFS/EC AND ENSEMBLES ARE IN BETTER AGREEMENT. CONVERGENT/DIVERGENT MASS FIELDS IN CONJUNCTION WITH SUFFICIENT SBCAPE/VERTICAL TOTALS AND INCREASED DEEP LAYER SHEAR SHOULD AID IN A MORE ORGANIZED BAND/INCREASED COVERAGE OF TSTORMS FRIDAY...ESPECIALLY ACROSS SRN LOCATIONS. SOME OF THESE STORMS COULD BE ON THE STRONG TO SEVERE SIDE IN ADDITION TO POSING A FLASH FLOODING RISK AS CORFIDI VECTORS REMAIN LIGHT. SHOWERS/TSTORMS WILL LINGER MORE INTO FRI NGT/SAT MRNG WITH A RESURGENCE IN ACTIVITY SAT AFTN AS INVERTED S/WV TROUGH LINGERS ALONG LA COAST. FOR FORECAST ELEMENTS...EXTENDED THUNDER WORDING THURS NIGHT INTO PORTIONS OF FRIDAY MORNING WHILE BUMPING UP OVERNIGHT POPS SLIGHTLY. GENERALLY ACCEPTED MAVMOS POPS THAT CAME IN HIGHER FOR FRIDAY AS EXPECTING DECENT COVERAGE. HIGH TEMPERATURES LOOK TO BE LOWER FRIDAY GIVEN GREATER CLOUD COVER AND RAIN EXPANSE. /ALLEN/ .LONG TERM...(FRIDAY THROUGH EARLY NEXT WEEK) STILL LOOKING LIKE MAIN HOT RIDGE CENTER REPOSITIONED TO OUR NORTHWEST LATE THIS WEEK AND INTO THE WEEKEND WITH DIRTY SOUTH TO SOUTHEAST FLANK PUSHING A DISTURBANCE OR TWO ACROSS THE LOWER MS VALLEY. UPPER 90S TO NEAR 100 TEMPS MAY BE LIMITED TO ARKLAMISS DELTA LOCALES ON FRIDAY WITH MAINLY MID 90S ELSEWHERE. THEREAFTER IT SEEMS LIKE LOW TO MID 90S MAY BE MORE THE RULE FOR THE FORECAST AREA THROUGH THE REST OF THE LONG TERM PERIOD SINCE RIDGING ALOFT SHOULD NOT BE SUCH A PREDOMINANT FORCE. LATEST CONSENSUS OF MODEL RUNS ARE IN A LITTLE CONTRAST TO RUNS 24 HOURS AGO WITH RESPECT TO THE FRIDAY-SATURDAY PERIOD. THOSE PREVIOUS SOLUTIONS HAD ONE MAIN DISTURBANCE MOVING THROUGH THIS PERIOD...PRODUCING SOME MODEST SHEAR OVER THE AREA FOR AT LEAST FRIDAY INTO FRIDAY NIGHT. THIS SOMEWHAT SUGGESTED NOCTURNAL CONVECTIVE SYSTEM POSSIBILITIES. BUT...POTENTIAL FOR WEAKER DISTURBANCES (AND ASSOCIATED SHEAR) WITH LATEST RUNS LESSENS THE POTENTIAL OF THIS AND POINTS TO MORE TRADITIONAL DIURNALLY DRIVEN THUNDERSTORMS (WHICH PEAK IN THE LATE AFTERNOON AND EARLY EVENING). BUT THESE AFTERNOON STORMS...ESPECIALLY ON FRIDAY...COULD STILL BE QUITE POTENT OVER AT LEAST THE SOUTHEAST TWO-THIRDS OF THE ARKLAMISS CONSIDERING PEAK SBCAPE SHOULD RANGE FROM 3000 TO 4000 J/KG AND RELATIVELY HIGH MIXING HEIGHTS WILL INCREASE WIND POTENTIAL. SINCE COVERAGE OF STORMS COULD BE PRETTY GOOD (BY RECENT STANDARDS) FRIDAY AFTERNOON AND FRIDAY EVENING WE WILL MENTION THIS RISK FOR SOME LOCALLY SEVERE CONVECTION IN THE HWO. THE OPERATIONAL GFS ADVERTISES BEST THUNDERSTORM CHANCES SHIFTING OFF TO OUR WEST ON SATURDAY AS PERTURBATIONS PASS BY...BUT OP EURO AND GFS ENSEMBLE SUGGEST DECENT TSTORM CHANCES LASTING THROUGH SATURDAY. AM INCLINED TO LEAN THE LATTER DIRECTION IN THE FORECAST GIVEN MODEL CONSENSUS IDEA OF MORE THAN ONE DISTURBANCE ROTATING THROUGH THE AREA IN THE FRI-SAT TIME FRAME. STORMS ON SATURDAY COULD AGAIN BE A LITTLE POTENT GIVEN LAPSE RATE AND SURFACE HEAT ARGUMENTS...BUT OVERALL RISK AND UNCERTAINTY PRECLUDE MENTION IN THE HWO AT THIS POINT. GENERAL MODEL CONSENSUS NOW GIVES DECENT CHANCE FOR A COLD FRONT TO AT LEAST MAKE IT INTO THE ARKLAMISS AROUND TUESDAY OR WEDNESDAY OF NEXT WEEK...AT WHICH POINT TEMPERATURES MAY FINALLY DROP DOWN TO CLIMO AND RAIN CHANCES COULD ONCE AGAIN BE GOOD. OF COURSE THERE IS SOME UNCERTAINTY IN THIS...BUT WEIGHT OF MODEL EVIDENCE SUGGESTS IT WILL PROBABLY OCCUR. QUESTION THEREFORE IS WHAT WILL TRANSPIRE IN THE SUNDAY AND MONDAY PERIOD? EUROPEAN MODEL HINTS AFTERNOON RAIN CHANCES WILL REMAIN ELEVATED DUE TO LINGERING WEAKNESS ALOFT IN THE VICINITY WHILE SUPPRESSIVE RIDGING ALOFT BRIEFLY RETURNS IN THE OP GFS. GFS SOLUTION SEEMS MORE VALID FROM ENSEMBLE ARGUMENTS AND GENERAL CONSISTENCY. FOR SPECIFICS...GFS-BASED MEX POPS AND TEMPS NOT STRAYED FROM BY ANY HUGE AMOUNTS IN THE EXTENDED. HOWEVER...I DID CUT TEMPS IN MANY AREAS SOUTH OF HIGHWAY 82 FRIDAY AND SATURDAY CONSIDERING DECENT COVERAGE OF AFTERNOON CONVECTION ANTICIPATED. POPS WERE GENERALLY BOOSTED SOME IN THIS TIME FRAME (EXCEPT FOR DAMPENING CONVECTIVE FEEDBACK INDUCED POP BULLSEYE OVER CENTRAL MS FRIDAY NIGHT). /BB/ && .AVIATION...MOSTLY VFR CONDITIONS WILL CONTINUE THIS AFTERNOON. SCATTERED SHRA/TSRA HAVE DEVELOPED THIS AFTERNOON SOUTH OF I-20...WITH ISOLATED TSRA NORTH OF I-20. WITH ANY STORM...IT COULD BRING BRIEF MVFR/IFR VIS RESTRICTIONS. WIND GUSTS UP TO 45-50KTS. AND SMALL HAIL ALSO POSSIBLE. ANY STORMS SHOULD DISSIPATE AFTER SUNSET WITH VFR CONDITIONS ONCE AGAIN RESUMING FOR OVERNIGHT./28/ && .FIRE WEATHER... WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT AS MANY LOCATIONS AROUND THE ARKLAMISS ARE UNDER BURN BANS. MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH AND NO SIGNIFICANT WIDESPREAD RAINFALL IS EXPECTED IN THE NEAR TERM. HOT AND GENERALLY DRY CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF DAYS..ESPECIALLY FOR NORTH MISSISSIPPI AND NE LOUISIANA. RAIN CHANCES AND SHOWER/TSTM COVERAGE SHOULD BE ON THE INCREASE AS WE GO INTO FRIDAY AND THE WEEKEND. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 97 73 94 / 18 31 32 41 MERIDIAN 70 97 71 94 / 24 31 36 35 VICKSBURG 71 96 72 94 / 15 30 23 42 HATTIESBURG 73 96 74 91 / 24 45 27 55 NATCHEZ 72 93 73 92 / 20 30 25 47 GREENVILLE 74 99 74 97 / 11 21 15 27 GREENWOOD 72 98 73 97 / 15 26 16 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/BB/28
Hazardous weather outlook, Jul 4, 2:38 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT WED JUL 4 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 238 PM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THURSDAY AFTERNOON IN THE HOT AND UNSTABLE AIRMASS...AS TEMPERATURES REACH INTO THE UPPER 90S. WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. STORMS SHOULD DISSIPATE WITH SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY EVENING...ESPECIALLY SOUTHEAST OF A GRENADA...TO BELZONI...TO WINNSBORO LINE...AS A WEAK DISTURBANCE CROSSES OVER AN UNSTABLE AIR MASS ACROSS THE REGION. THE PRIMARY RISK WILL BE DAMAGING WINDS OVER 60 MPH...ALTHOUGH HAIL UP TO QUARTER SIZE WILL BE A POSSIBILITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS THURSDAY AND FRIDAY AFTERNOONS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jul 4, 5:29 PM CDT, 1 hour 17 minutes before
MSZ058-042300- CLARKE MS- 529 PM CDT WED JUL 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 529 PM CDT WED JUL 4 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLETON AT 530 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3201 8876 3220 8878 3222 8851 3206 8851 TIME...MOT...LOC 2230Z 083DEG 2KT 3213 8863 MRM
Special weather statement, Jul 4, 5:32 PM CDT, 1 hour 14 minutes before
LAZ015-016-023-025-MSZ042>053-056>058-042300-
WARREN MS-SMITH MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-MADISON MS-
LEAKE MS-LAUDERDALE MS-KEMPER MS-JASPER MS-HINDS MS-CLARKE MS-
CLAIBORNE MS-YAZOO MS-TENSAS LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
532 PM CDT WED JUL 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT WED JUL 4 2012
...ISOLATED STRONG WIND GUSTS POSSIBLE THROUGH SUNSET ACROSS THE
INTERSTATE 20 CORRIDOR...
ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS ARE POSSIBLE ACROSS THE INTERSTATE 20 CORRIDOR THROUGH SUNSET.
ANY SHOWER OR STORM THAT DEVELOPS SHOULD DRIFT WEST AT 10 MPH AS IT
PRODUCES THESE BRIEF WIND GUSTS.
A HEAVY DOWNPOUR ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
LIKELY WITH ANY STORM. LOOK FOR DARKENING CLOUD BASES AND IF YOU
HEAR THUNDER ROAR...GO INDOORS AND LET THE STORMS PASS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME SOUTH CENTRAL YAZOO...EXTREME NORTHEASTERN
CLAIBORNE...NORTHERN CLARKE...HINDS...NORTHERN JASPER...SOUTHERN
KEMPER...LAUDERDALE...SOUTHERN LEAKE...SOUTHERN MADISON...SOUTHERN
NESHOBA...NEWTON...RANKIN...SCOTT...NORTHERN SMITH AND WARREN
COUNTIES...AND MADISON...NORTHERN FRANKLIN...SOUTHERN RICHLAND AND
NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3212 8847 3217 9194 3250 9188 3251 9096
3243 9096 3245 9086 3252 9086 3282 8838
TIME...MOT...LOC 2229Z 105DEG 7KT 3227 9063
40Special weather statement, Jul 4, 6:05 PM CDT, 41 minutes before
MSZ050-042335- SCOTT MS- 605 PM CDT WED JUL 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 605 PM CDT WED JUL 4 2012 TWO STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED BETWEEN WALNUT GROVE AND FOREST AT 604 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3230 8956 3258 8961 3257 8942 3232 8941 TIME...MOT...LOC 2304Z 058DEG 4KT 3239 8949 MRM
Local storm report, Jul 4, 6:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 2 S HAZLEHURST 31.84N 90.39W
07/04/2012 COPIAH MS NEWSPAPER
A COUPLE OF TREES DOWN ACROSS HIGHWAY 51 JUST SOUTH OF
HAZLEHURST ALONG WITH LOTS OF BRANCHES.
0305 PM TSTM WND DMG 3 S ELLISVILLE 31.56N 89.21W
07/04/2012 JONES MS EMERGENCY MNGR
TREES AND POWERLINES DOWNN JUST SOUTH OF ELLISVILLE
0415 PM TSTM WND DMG 2 WNW PURVIS 31.15N 89.44W
07/04/2012 LAMAR MS EMERGENCY MNGR
A HOUSE ON PURVIS-PLOH ROAD LOST ITS ROOF.
0415 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
07/04/2012 LAWRENCE MS PUBLIC
TREES DOWN IN MONTICELLO.
0420 PM TSTM WND DMG 2 NW PURVIS 31.16N 89.43W
07/04/2012 LAMAR MS EMERGENCY MNGR
TREE DOWN JUST NORTHWEST OF PURVIS.
0420 PM HAIL 2 NW PURVIS 31.16N 89.43W
07/04/2012 E1.75 INCH LAMAR MS EMERGENCY MNGR
WINDSHIELD BUSTED BY HAIL. SIZE ESTIMATED TO BE AT LEAST
GOLFBALL SIZE.
0431 PM TSTM WND DMG 1 ESE PURVIS 31.14N 89.39W
07/04/2012 LAMAR MS EMERGENCY MNGR
LINE OF TREES DOWN ALONG PURVIS-BROOKLYN ROAD. 2 FIRE
CREWS AT SCENE CLEARING DEBRIS.
&&
JCULINSpecial weather statement, Jul 4, 6:32 PM CDT, 14 minutes before
MSZ037-050000-
ATTALA MS-
632 PM CDT WED JUL 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT WED JUL 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF HESTERVILLE AT 632 PM
CDT...MOVING SOUTHWEST AT 5 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3298 8956 3312 8975 3326 8965 3326 8957
3313 8942
TIME...MOT...LOC 2332Z 046DEG 3KT 3314 8958
MRMSpecial weather statement, Jul 4, 6:34 PM CDT, 12 minutes before
LAZ008-009-015-016-050005- RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA- 634 PM CDT WED JUL 4 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 634 PM CDT WED JUL 4 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MONTICELLO AT 634 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL WEST CARROLL...NORTHWESTERN MADISON... SOUTHWESTERN EAST CARROLL AND EXTREME NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3245 9131 3254 9151 3265 9143 3256 9126 TIME...MOT...LOC 2334Z 027DEG 3KT 3256 9138 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:32 PM CDT | Special Weather Statement | JAN | Madison, Richland | 28 min |
| Jul 4, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 41 min |
| Jul 4, 6:34 PM CDT | Special Weather Statement | JAN | East Carroll | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.